Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 26, 2021, 2:44 PM EDT for Fulton County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 26, 2021, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
County Fulton County, PA
The radar
The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WWUS81 KCTP 261844
SPSCTP
Special Weather Statement
National Weather Service State College PA
244 PM EDT Mon Jul 26 2021
PAZ035-261915-
Fulton PA-
244 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON COUNTY UNTIL 315
PM EDT...
At 243 PM EDT, Doppler radar indicated a strong thunderstorm over
Barnes Gap, moving southeast at 10 to 20 mph.
Penny size hail and wind gusts of 40 to 50 mph are possible.
Locations impacted include...
Warfordsburg and Barnes Gap.
LAT...LON 3976 7834 3980 7831 3975 7807 3972 7810
3972 7838
TIME...MOT...LOC 1843Z 311DEG 9KT 3975 7831
$$
SteinbuglWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:34 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 26, 2:34 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service State College PA 234 PM EDT Mon Jul 26 2021 .SYNOPSIS... Weak high pressure will maintain control through early Tuesday, with rain free conditions. An upper level disturbance will bring scattered showers and thunderstorms to the northern tier late Tuesday into Tuesday evening, with isolated showers and thunderstorms dotting the region again on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 215 pm update... As expected, drier air has mixed down to the boundary layer this afternoon, keeping the vast majority of the convection south of the Mason-Dixon line. Tonight should end up mainly clear, with patchy valley fog again late at night over the northern tier and along the Allegheny front. Lows by daybreak will range from the mid 50s over the northern mountains, to the mid-upper 60s over most of the Susquehanna Valley. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... 230 pm update... After a sunny start to the day Tuesday, model guidance is pointing to the development of scattered afternoon and early evening showers and thunderstorms up over the northern tier (generally north of I-80), as the latest in a series of northern stream short-waves dips into the northeastern U.S. Although the overall instability profile looks marginal (ML CAPE of 500-1500 j/kg), deep-layered shear should be increasing ahead of the short-wave, with increasing low-level lapse rate and DCAPE values as well. Thus, there appears to be a low end threat for downburst producing storms for the northern tier. It will be a very warm afternoon again, with highs ranging from the 80s over much of central PA, to the lower 90s in some of the southern and eastern valleys. Residual evening convection should diminish with time Tuesday night, with lows by daybreak ranging in the 60s. As the core of the above mentioned short-wave exits on Wednesday, large-scale forced ascent seems muted. However, with a cyclonic flow pattern aloft still in place and a similarly warm air mass, we've kept the mention of isolated showers and thunderstorms in the forecast. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Overnight convection (late Wednesday night) in the Great Lakes region should fade as it approaches Lake Erie by early Thursday morning. This activity may influence storm chances and severe risk on Thursday/D4. A cold front is forecast to move southeastward across the lower Great Lakes on Thursday. Instability should develop along and ahead of the front Thursday afternoon with isolated severe thunderstorm development possible across central Pennsylvania. It is conceivable that SPC may introduce a categorical risk or threat area with the new D3 outlook. PWs > 1.5 inches also favors potential for locally heavy downpours. While the progressive nature of storms will likely be a limiting factor, much of the area has observed well above normal precip over the past few weeks making soils more susceptible to flooding. We would not be surprised to see a WPC D3 MRGL ERO by this time tomorrow. The weather pattern from Friday through Sunday favors mainly dry conditions as multiple shortwaves dig downstream from western US ridge and help to carve out a mean upper trough over the Midwest/Northeast. A weakening frontal boundary will bring a low chance of showers and t-storms on Sunday. Below normal PWs are a persistent feature with high pressure setting up some cool nights and comfortable days heading into the first week of August. The CTP medium range forecast grids did not deviate much from NBM for this cycle with limited targets of opportunity. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Patchy fog this morning should clear up by 13/14Z. Then, VFR and SKC expected through the rest of the day with light NW winds. Patchy fog is again possible Tuesday morning, but confidence is not high enough to mention in the TAF save LNS. Outlook... Mon...Widespread VFR. Tue...Patchy AM valley fog then isolated SHRA Northern Tier. Wed...Mainly VFR. Isolated SHRA/TSRA possible. Thu...Isolated PM TSRA impacts possible. Fri...No sig wx expected. && .CLIMATE... It's been a wet July in some parts of central PA. Through July 25th, the monthly precipitation at Harrisburg is 7.99 inches which currently ranks 2021 as the 9th wettest July on record. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Steinbugl AVIATION...Wagner CLIMATE...
Hazardous weather outlook, Jul 26, 5:12 AM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service State College PA 512 AM EDT Mon Jul 26 2021 PAZ004-010-017>019-024>028-033>036-056-063>065-270915- Warren-Elk-Clearfield-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry- Cumberland-Adams-York- 512 AM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms with gusty winds and small hail are possible Wednesday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-011-012-037-041-042-045-046-049>053-057>059-066-270915- McKean-Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster- 512 AM EDT Mon Jul 26 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 26, 2:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
244 PM EDT Mon Jul 26 2021
PAZ035-261915-
Fulton PA-
244 PM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON COUNTY UNTIL 315
PM EDT...
At 243 PM EDT, Doppler radar indicated a strong thunderstorm over
Barnes Gap, moving southeast at 10 to 20 mph.
Penny size hail and wind gusts of 40 to 50 mph are possible.
Locations impacted include...
Warfordsburg and Barnes Gap.
LAT...LON 3976 7834 3980 7831 3975 7807 3972 7810
3972 7838
TIME...MOT...LOC 1843Z 311DEG 9KT 3975 7831
SteinbuglThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:16 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 26, 12:11 AM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.